Alert archive / Virginia / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 80, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at May 10, 2017, 10:42 PM EDT for Lunenburg County, Mecklenburg County, Virginia. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2017, 10:42 PM EDT (02:42 UTC)
- Expired
- May 10, 2017, 11:45 PM EDT
- In force
- 63 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lunenburg County, VA, Mecklenburg County, VA
The radar
The Raleigh/Durham radar (KRAX), 122 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 2.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 2016 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
130
WUUS51 KAKQ 110242
SVRAKQ
VAC111-117-110345-
/O.NEW.KAKQ.SV.W.0080.170511T0242Z-170511T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
1042 PM EDT WED MAY 10 2017
The National Weather Service in Wakefield has issued a
* Severe Thunderstorm Warning for...
Mecklenburg County in south central Virginia...
Lunenburg County in south central Virginia...
* Until 1145 PM EDT
* At 1042 PM EDT, a severe thunderstorm was located near Keysville,
moving south at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect wind damage
to trees and powerlines.
* This severe thunderstorm will be near,
Kells Corner and Rehoboth around 1055 PM EDT.
Chase City around 1105 PM EDT.
Boydton around 1120 PM EDT.
Other locations impacted by this severe thunderstorm include Bacons
Fork, Wilburn, Spanish Grove, Beechwood, Arvins Store, Finchley,
Nutbush, Finneywood, Forksville and Fairview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Please send your reports of hail and or wind damage...including
trees or large limbs downed...by calling NOAA'S National Weather
Service in Wakefield at
...7 5 7...8 9 9...2 4 1 5.
&&
LAT...LON 3669 7867 3669 7865 3664 7858 3664 7856
3670 7865 3689 7849 3705 7845 3706 7817
3697 7804 3656 7805 3654 7870
TIME...MOT...LOC 0242Z 340DEG 31KT 3699 7844
HAIL...1.00IN
WIND...60MPH
$$
442 follow-up statements
904
WWUS51 KAKQ 110314
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
1114 PM EDT WED MAY 10 2017
VAC111-117-110345-
/O.CON.KAKQ.SV.W.0080.000000T0000Z-170511T0345Z/
Mecklenburg VA-Lunenburg VA-
1114 PM EDT WED MAY 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT
FOR MECKLENBURG AND SOUTHERN LUNENBURG COUNTIES...
At 1114 PM EDT, a severe thunderstorm was located near Boydton, or 9
miles southeast of Chase City, moving south at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect wind damage to
trees and powerlines.
This severe thunderstorm will remain over mainly rural areas of
Mecklenburg and southern Lunenburg Counties, including the following
locations: Bacons Fork, Wilburn, Spanish Grove, Beechwood, Finchley,
Finneywood, Forksville, Fairview, Plantersville and Rogers Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3669 7867 3669 7865 3664 7858 3664 7856
3670 7865 3689 7849 3694 7848 3694 7804
3656 7805 3654 7870
TIME...MOT...LOC 0314Z 340DEG 31KT 3673 7832
HAIL...1.00IN
WIND...60MPH
$$
44034
WWUS51 KAKQ 110330
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
1130 PM EDT WED MAY 10 2017
VAC111-110339-
/O.CAN.KAKQ.SV.W.0080.000000T0000Z-170511T0345Z/
Lunenburg VA-
1130 PM EDT WED MAY 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LUNENBURG COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has weakened and
is moving out of the warned area. Therefore, the warning has been
cancelled.
LAT...LON 3669 7867 3669 7865 3664 7858 3664 7856
3670 7865 3687 7849 3683 7829 3681 7824
3680 7817 3679 7813 3680 7811 3679 7808
3678 7806 3678 7804 3656 7805 3654 7870
TIME...MOT...LOC 0329Z 340DEG 31KT 3660 7826
$$
VAC117-110345-
/O.CON.KAKQ.SV.W.0080.000000T0000Z-170511T0345Z/
Mecklenburg VA-
1130 PM EDT WED MAY 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT
FOR MECKLENBURG COUNTY...
At 1129 PM EDT, a severe thunderstorm was located 8 miles southeast
of Boydton, or 11 miles southwest of South Hill, moving south at 35
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect wind damage to
trees and powerlines.
This severe thunderstorm will remain over mainly rural areas of
Mecklenburg County, including the following locations: Nelson,
Spanish Grove, Beechwood, Finchley, John H Kerr Dam, North View,
Skipwith, Forksville, Fairview and Rogers Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3669 7867 3669 7865 3664 7858 3664 7856
3670 7865 3687 7849 3683 7829 3681 7824
3680 7817 3679 7813 3680 7811 3679 7808
3678 7806 3678 7804 3656 7805 3654 7870
TIME...MOT...LOC 0329Z 340DEG 31KT 3660 7826
HAIL...1.00IN
WIND...60MPH
$$
44What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 9:15 PM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, May 10, 9:15 PM EDT, 1 hour 27 minutes before
Area Forecast Discussion National Weather Service Wakefield VA 915 PM EDT Wed May 10 2017 .SYNOPSIS... High pressure will remain over the Northeast United States tonight through Thursday, as a frontal boundary extends from the Ohio Valley southeast to off the coastal Carolinas. Low pressure approaches from the southwest Friday night, then crosses the area on Saturday. The low intensifies as it moves off to the northeast Saturday night through Sunday. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... Showers/tstrms over the sw piedmont progged to spread east and south as weak low pre moves se along the stalled frontal boundary just sw of the fa over the next few hrs. Thus, increased pops there through midnight. Left grids as is past midnight with chc shwrs. Dry N and E of RIC. Otw, mstly cldy with low-level onshore flow and low temps in the 50s. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/... Generally wet and cool conditions over the short term period as a stationary frontal bndry remains in the vicinity Thu and Fri and waves of low pres develop along the front. Likely PoPs for Thu into Thu night over much of the area as stronger shortwave energy aloft passes through the region. Highs Thu only in the 60s...about 10 degrees below normal. Continued cool and wet into Fri as sfc low pres develops over the SE states ahead of an approaching mid-level shortwave trough. The shortwave and associated sfc low push through the area Sat, with 60-80% PoPs and temps again in the 60s. Total pcpn through the period will avg 1.5-2.0 in across the area. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... An upper low diving SE across the Great Lakes will force a cold front offshore Sat eve followed by sfc high pressure building across the SE states into Sun. Will carry low end PoPs Sat eve along the coast as pcpn exits. The aforementioned upper low slowly lifts NE through New England into Monday night with dry NW flow prevailing. Highs Sun/Monday in the 70s. Lows mainly in the 50s. There are indications, especially on the ECMWF, that strong ridging aloft returns by the middle/end of next week which would create much warmer temps. For now, will trend warmer without going to overboard. Highs Tues in the 70s to around 80. Highs next Wed in the 70s to low/mid 80s. && .AVIATION /01Z THURSDAY THROUGH MONDAY/... A nearly stationary frontal boundary remains located just to the south of the forecast area. VFR conditions continue across the CWA but scattered showers and a few strong tstms have developed to the west over the RNK area. MVFR to potentially IFR ceilings are expected to develop later tonight and into tomorrow morning at all TAF sites besides SBY. Any fog threat will be limited at the TAF sites with the highest fog potential across southwestern portions of the area. Widespread showers move into the region Thu morning as the next disturbance impacts the region. Winds will remain light and variable for much of overnight period before increasing during the day on Thursday and turning to the east. Outlook: Unsettled and potentially sub-VFR conditions are expected to linger through late Saturday as a series of disturbances ride along the frontal boundary. High pressure and VFR conditions return to the region on Sunday, continuing into early next week. && .MARINE... Weak sfc high pressure remains situated from just off the Delmarva thru tonight...while a frontal boundary extends from coastal NC to the OH Valley. Light SE winds over the waters this afternoon will become E then NE overnight. Predominantly ENE winds w/ some increase in speeds (to 10-20 kt) expected Thu-Fri. Low pressure will be tracking near the waters (late) Fri night-Sat morning...then off then off the Delmarva Sat afternoon...resulting in higher onshore windspeeds. As low pressure intensifies while tracking S of srn New Eng Sat eve into Sun...period of moderate NW winds expected. Waves mainly 1-2 ft on Ches Bay...seas averaging 2-3 ft into Thu...then increasing to 2-4 ft on the Ches Bay...and 3-6 ft on the ocean by Fri night into Sun. There could be a brief period of 5 ft seas across the southern coastal waters during Friday. There is a potential for higher waves/seas Fri night-Sat depending on track/strength of the low pressure tracking through the region. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...None. NC...None. VA...None. MARINE...None. && SYNOPSIS...MAS NEAR TERM...MAS/MPR SHORT TERM...MAS LONG TERM...JDM AVIATION...AJB/JEF MARINE...JDM
Hazardous weather outlook, May 10, 8:16 PM EDT, 2 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 816 PM EDT Wed May 10 2017 MDZ021>025-NCZ012>017-030>032-102-VAZ048-062-064-069-075>078-081>090- 092-093-095>100-509>525-120030- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Goochland- Caroline-Powhatan-Westmoreland-Richmond-Northumberland-Lancaster- Prince George-Charles City-New Kent-Gloucester-Middlesex-Mathews- Greensville-Sussex-Surry-James City-Southampton-Isle of Wight- Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-Accomack- Western Louisa-Eastern Louisa-Western Hanover-Eastern Hanover- Western Chesterfield-Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 816 PM EDT Wed May 10 2017 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ060-061-065>068-079-080-120030- Prince Edward-Cumberland-Mecklenburg-Lunenburg-Nottoway-Amelia- Brunswick-Dinwiddie- 816 PM EDT Wed May 10 2017 This Hazardous Weather Outlook is for central Virginia and south central Virginia. .DAY ONE...Tonight. Showers and thunderstorms will move southeast across the Virginia Piedmont this evening. Gusty winds, hail and frequent lightning are possible in the stronger storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 10, 8:23 PM EDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Wakefield VA
823 PM EDT WED MAY 10 2017
VAZ060-061-066>068-110100-
Lunenburg-Nottoway-Amelia-Cumberland-Prince Edward-
823 PM EDT WED MAY 10 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN CUMBERLAND...
PRINCE EDWARD...NORTHWESTERN LUNENBURG...NORTHWESTERN NOTTOWAY AND
NORTHWESTERN AMELIA COUNTIES...
At 823 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Sheppards to near Longwood University.
Movement was southeast at 35 mph.
Wind gusts in excess of 40 mph, small hail and frequent lightning
are possible with these storms.
Locations impacted include...
Cumberland, Farmville, Hampden Sydney, Hampden Sydney College,
Longwood University, Burkeville, Guinea Mills, Sunnyside, Rice, Green
Bay, Raines Tavern, Tuggle, Prince Edward Station, Angola, Briery,
Twin Lakes State Park, Hawk, Kingsville, Grays Siding and Meherrin.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs...small or weakened trees...
and blowing around trash cans...potted plants...lawn furniture and
other light outdoor objects.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads...and possible minor
flooding of ditches and poor drainage areas.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3733 7851 3733 7849 3734 7849 3733 7847
3734 7846 3752 7834 3752 7812 3706 7820
3707 7845 3708 7844 3709 7846 3709 7848
3735 7854
TIME...MOT...LOC 0023Z 308DEG 39KT 3740 7850 3725 7838
44Special weather statement, May 10, 8:52 PM EDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Wakefield VA
852 PM EDT WED MAY 10 2017
VAZ060-067-068-080-513-110130-
Nottoway-Western Chesterfield-Dinwiddie-Amelia-Prince Edward-
852 PM EDT WED MAY 10 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
CHESTERFIELD...SOUTHEASTERN PRINCE EDWARD...NOTTOWAY...NORTHWESTERN
DINWIDDIE AND AMELIA COUNTIES...
At 851 PM EDT, strong thunderstorms were clustered near Jetersville,
or 9 miles west of Amelia Courthouse, moving east at 35 mph.
Wind gusts in excess of 40 mph, heavy downpours and frequent
lightning are possible with this storm.
Locations impacted include...
Blackstone, Crewe, Mannboro, Amelia Courthouse, Nottoway, Burkeville,
Jetersville, Wilsons, Fort Pickett, Morven, Scotts Fork, Chula,
Spainville, North Wellville, Irby, Earls, Murdocks, Twin Lakes State
Park, Forkland and Winterham.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs...small or weakened trees...and
blowing around trash cans...potted plants...lawn furniture and other
light outdoor objects.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads...and possible minor flooding
of ditches and poor drainage areas.
LAT...LON 3738 7823 3743 7820 3743 7819 3744 7818
3745 7816 3738 7773 3699 7782 3699 7795
3700 7798 3702 7800 3701 7803 3706 7817
3708 7817 3709 7822 3712 7824 3710 7828
3710 7831
TIME...MOT...LOC 0051Z 283DEG 29KT 3733 7816
44Special weather statement, May 10, 8:54 PM EDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Wakefield VA
854 PM EDT WED MAY 10 2017
VAZ065-066-110130-
Mecklenburg-Lunenburg-
854 PM EDT WED MAY 10 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL
MECKLENBURG AND LUNENBURG COUNTIES...
At 854 PM EDT, strong thunderstorms were clustered near Keysville,
moving southeast at 30 mph.
Wind gusts in excess of 40 mph, small hail and frequent lightning
are possible with this storm.
Locations impacted include...
Chase City, Victoria, Kenbridge, Lunenburg, Kells Corner, Rehoboth,
Wilburn, Spanish Grove, Arvins Store, Nutbush, Finneywood, Fairview,
Plantersville, Blevins Corner, Pleasant Grove, Meherrin, Oral Oaks,
Baskerville, Wightman and Rubermount.
If you see lightning or hear thunder...you are at risk. Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs...small or weakened trees...and
blowing around trash cans...potted plants...lawn furniture and other
light outdoor objects.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads...and possible minor flooding
of ditches and poor drainage areas.
LAT...LON 3689 7849 3708 7844 3710 7837 3710 7828
3711 7825 3709 7822 3707 7817 3706 7817
3705 7816 3704 7814 3702 7811 3702 7808
3666 7827 3680 7856
TIME...MOT...LOC 0054Z 303DEG 23KT 3697 7848
44Special weather statement, May 10, 9:22 PM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Wakefield VA
922 PM EDT WED MAY 10 2017
VAZ060-066-110200-
Lunenburg-Prince Edward-
922 PM EDT WED MAY 10 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT PRINCE EDWARD AND
NORTHWESTERN LUNENBURG COUNTIES...
At 920 PM EDT, strong thunderstorms were clustered over Darlington
Heights, or 9 miles west of Hampden Sydney, moving southeast at 25
mph.
Wind gusts in excess of 30 mph and small hail are possible with
these storms.
Locations impacted include...
Hampden Sydney College, Hampden Sydney, Darlington Heights, Green
Bay, Prospect, Briery Creek Lake, Prince Edward Station, Briery,
Arvins Store, Allens Mill, Nutbush, Scholfield, Kingsville, Elam,
Pleasant Grove, Virso, Meherrin, Simplicity and Worsham.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads...and possible minor flooding
of ditches and poor drainage areas.
LAT...LON 3726 7868 3734 7860 3715 7824 3710 7823
3708 7820 3695 7834 3701 7846 3708 7844
3709 7848 3710 7850 3714 7852 3714 7854
3715 7855 3714 7858 3717 7863 3719 7864
3720 7869
TIME...MOT...LOC 0120Z 305DEG 22KT 3722 7863
jfosterSpecial weather statement, May 10, 9:28 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Wakefield VA
928 PM EDT WED MAY 10 2017
VAZ067-068-080-513-514-110215-
Nottoway-Western Chesterfield-Dinwiddie-Amelia-Eastern Chesterfield
(Including Col. Heights)-
928 PM EDT WED MAY 10 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CHESTERFIELD...
NORTHEASTERN NOTTOWAY...NORTHERN DINWIDDIE AND SOUTHEASTERN AMELIA
COUNTIES...
At 927 PM EDT, a strong thunderstorm was located over Mannboro,
moving southeast at 30 mph.
Wind gusts in excess of 30 mph and small hail are possible with this
storm.
Locations impacted include...
Petersburg, Dinwiddie, Mannboro, Dewitt, Matoaca, Sutherland,
Ettrick, Burgess, Addison, Earls, Ammon, Center Star, Church Road,
Petersburg Airport, Five Forks, Walkers, Hebron, Rocky Run, Ford and
Butterworth.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads...and possible minor flooding
of ditches and poor drainage areas.
Lightning is occurring with this storm. Lightning can strike more
than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.
LAT...LON 3737 7782 3723 7743 3722 7745 3721 7744
3719 7745 3719 7743 3718 7742 3717 7742
3699 7756 3721 7794
TIME...MOT...LOC 0127Z 299DEG 27KT 3725 7779
jfosterSpecial weather statement, May 10, 9:58 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Wakefield VA
958 PM EDT WED MAY 10 2017
VAZ060-066-067-110300-
Lunenburg-Nottoway-Prince Edward-
958 PM EDT WED MAY 10 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN PRINCE
EDWARD...CENTRAL LUNENBURG AND SOUTHWESTERN NOTTOWAY COUNTIES...
At 957 PM EDT, strong thunderstorms were clustered over Darlington
Heights, or 7 miles west of Hampden Sydney, moving southeast at 30
mph.
Wind gusts in excess of 30 mph and half inch hail are possible with
these storms.
Locations impacted include...
Victoria, Kenbridge, Hampden Sydney, Hampden Sydney College,
Lunenburg, Darlington Heights, Rehoboth, Green Bay, Briery, Arvins
Store, Murdocks, Nutbush, The Falls, Elam, Blevins Corner, Pleasant
Grove, Meherrin, Oral Oaks, Rubermount and Worsham.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads...and possible minor
flooding of ditches and poor drainage areas.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.
LAT...LON 3732 7862 3705 7803 3682 7821 3699 7847
3708 7844 3709 7846 3709 7848 3710 7850
3714 7852 3714 7854 3715 7855 3714 7859
3717 7863 3719 7864 3719 7868 3720 7869
TIME...MOT...LOC 0157Z 299DEG 27KT 3721 7860
jfosterThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 8:23 PM EDT | Special Weather Statement | AKQ | Prince Edward | 37 min |
| May 10, 8:52 PM EDT | Special Weather Statement | AKQ | Amelia, Nottoway | 38 min |
| May 10, 8:54 PM EDT | Special Weather Statement | AKQ | Lunenburg | 36 min |
| May 10, 9:10 PM EDT | Severe Thunderstorm Warning | AKQ | Lunenburg, Mecklenburg | 50 min |
| May 10, 9:22 PM EDT | Special Weather Statement | AKQ | Prince Edward | 38 min |
| May 10, 9:28 PM EDT | Special Weather Statement | AKQ | Dinwiddie | 47 min |
| May 10, 9:52 PM EDT | Severe Thunderstorm Warning | AKQ | Mecklenburg | 38 min |
| May 10, 9:58 PM EDT | Special Weather Statement | AKQ | Lunenburg, Prince Edward | 62 min |
| May 10, 11:40 PM EDT | Severe Thunderstorm Warning | AKQ | Mecklenburg | 35 min |
| May 10, 11:42 PM EDT | Special Weather Statement | AKQ | City of Franklin | 63 min |
| May 11, 12:03 AM EDT | Special Weather Statement | AKQ | Brunswick | 42 min |
| May 11, 2:00 AM EDT | Special Weather Statement | AKQ | Surry, City of Hampton, City of Newport News, City of Norfolk, City of Poquoson, City of Portsmouth and 1 more | 45 min |
| May 11, 2:57 AM EDT | Small Craft Advisory | AKQ | 5 days | |
| May 11, 7:16 AM EDT | Special Weather Statement | AKQ | Essex, King and Queen, King William | 29 min |
| May 11, 7:45 AM EDT | Special Weather Statement | AKQ | King and Queen, Middlesex | 30 min |
| May 11, 8:18 AM EDT | Special Weather Statement | AKQ | Mathews, Middlesex | 42 min |
| May 11, 9:39 AM EDT | Special Weather Statement | AKQ | Northampton | 36 min |
| May 11, 10:16 AM EDT | Special Marine Warning | AKQ | 44 min | |
| May 11, 6:04 PM EDT | Coastal Flood Statement | AKQ | Accomack, Gloucester, James City, Lancaster, Mathews, Middlesex and 10 more | 24 hr |
| May 11, 6:34 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 41 min |
| May 11, 6:40 PM EDT | Severe Thunderstorm Warning | AKQ | Mecklenburg | 50 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.